Alert archive / Illinois / River Flood Warnings in 2014
River Flood Warning 29, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Jun 11, 2014, 11:25 AM CDT for 4 counties in Illinois. It took effect at Jun 13, 2014, 1:00 AM CDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2014, 11:25 AM CDT (16:25 UTC)
- In effect from
- Jun 13, 2014, 1:00 AM CDT
- Expired
- Jun 17, 2014, 11:25 AM CDT
- In force
- 4 days
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Brown County, IL, Cass County, IL, Morgan County, IL, Schuyler County, IL
The radar
The Lincoln radar (KILX), 87 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River at Beardstown (BEAI2).
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 18 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
559
WGUS43 KILX 111625
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1125 AM CDT WED JUN 11 2014
...The National Weather Service in Lincoln IL has issued a flood
warning for the following rivers in Illinois...
Illinois River at Beardstown affecting Brown...Cass...Morgan and
Schuyler Counties
.Synopsis...Heavy rains from the last few days will work to push
the Illinois River at Beardstown over flood stage by Friday morning.
It will remain above flood stage for several days.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC009-017-137-169-120625-
/O.NEW.KILX.FL.W.0029.140613T0600Z-000000T0000Z/
/BEAI2.1.ER.140613T0600Z.140614T1200Z.000000T0000Z.UU/
1125 AM CDT WED JUN 11 2014
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Illinois River at Beardstown.
* from late Thursday night until further notice.
* At 1045 AM Wednesday the stage was 13.1 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Friday morning and
continue to rise to near 14.3 feet by Saturday morning.
* Impact...At 14.0 feet...Minor flooding begins to agricultural areas
not protected by levees.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Thu Fri Sat
Illinois River
Beardstown 14 13.1 Wed 11 AM 13.7 14.1 14.3
&&
LAT...LON 4018 9023 4012 9017 4008 9037 3999 9046
3999 9058 4015 9043
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jun 11, 10:47 AM CDT, 38 minutes earlier.
Area forecast discussion, Jun 11, 10:47 AM CDT, 38 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1047 AM CDT Wed Jun 11 2014 .DISCUSSION... ISSUED 1045 AM CDT Wed Jun 11 2014 The low pressure center reached near Chicago by 1530z, with deformation zone showers extending from north of south across our western counties from Peoria to Springfield. That band of lift behind the low will progress east-northeast across our area the rest of today. Cloud cover will remain overcast for most of the area, but surface heating will still help to generate additional shower activity this afternoon. CAPE values climb into the 600-900 J/kg, which may be enough for a few storms. Rainfall amounts in any storms should be much less intense than yesterday, when rainfall rates reached 1-2" per hour. Even the heavier showers today should produce around 0.25" of rain on average. Will continue with 30-40 PoPs the rest of today, and a mention of isolated thunder this afternoon. Temps will be held in check due to persistent cloud cover through the afternoon, so lower 70s still looks reasonable for highs. Winds will remain light in the trough trailing the low, with directions switching from SW to N-NW as the day progresses. Western areas already have N winds, while eastern areas are SSW ahead of the trough. Only minor adjustments were made to temps and dewpoints, along with removing thunder from this morning. Updated info will be available shortly. Shimon && .AVIATION... ISSUED 533 AM CDT Wed Jun 11 2014 IFR or lower conditions are affecting all sites except CMI, but expecting them to decrease as well soon as the front moves the area. These cigs and vis will gradually improve during the late morning hours and into the afternoon, but with cyclonic flow around the departing sfc low in northeast IL, low MVFR clouds/vis should continue most of the day. Isolated showers will also continue, but hard to pin point location, so have included VCSH at all sites for today through late this afternoon/this evening. This evening in the west and tonight in the east, skies will clear and winds will decrease. So expecting fog to develop tonight across the area. So have added light fog for tonight through overnight. Possible that vis will get very low, with some low stratus, but confidence is not high enough yet. Later forecast can evaluate for inclusion during the overnight. Winds will be northwesterly west of the departing low and front, with variable winds at DEC and CMI and BMI while the front is moving through the area this morning. Then expect west to northwesterly winds remainder of the TAF period. Auten && .PREV DISCUSSION... ISSUED 304 AM CDT Wed Jun 11 2014 SHORT TERM...Today through Friday 07z/2am water vapor imagery shows upper low centered over central Illinois, with upstream short-wave noted over the Northern Rockies. As the short-wave approaches, it will help give the persistent low a push northward, allowing it to open up and become absorbed into the main belt of the westerlies. Much of the shower activity associated with the low has diminished diurnally, but should re-develop later this morning. With the low lifting northward and weakening, areal coverage of precip will be less than yesterday, so have opted to go with scattered wording. Will see mainly showers, but CAPE values climbing into the 800 to 1000J/kg range this afternoon supports an isolated thunder mention as well. Skies will remain cloudy throughout the day, keeping high temperatures in the lower to middle 70s. Upper low will be positioned over Michigan by 00z, with trailing trough axis east of the KILX CWA. With synoptic subsidence developing behind the trough axis, will go with a dry forecast tonight with skies gradually clearing from west to east. NAM forecast soundings suggest skies will clear at KPIA by early evening, then further east to the Indiana border by around midnight. With clear skies/light winds and plenty of lingering low-level moisture, am expecting patchy fog to develop overnight. Forecast soundings and both the MET and MAV guidance support this. As Northern Rockies short-wave tracks toward the Great Lakes, it will drag a cold front into Illinois on Thursday. There are still some minor timing discrepancies among the models, with the NAM being the fastest with FROPA and the ECMWF being slowest. No matter which solution turns out to be correct, front will have limited moisture and upper support to work with, so am only expecting scattered showers/storms with its passage. Will feature low chance POPs along/west of I-55 throughout the entire day, with chances spreading eastward into the E/SE CWA Thursday afternoon and evening. Boundary will sag south of the Ohio River late Thursday night, bringing an end to the rain chances and introducing a cooler/less humid airmass for Friday. LONG TERM...Saturday through Tuesday High pressure will be in control of the weather early in the extended, providing warm/dry weather for Saturday. After that, pattern begins to get more active as upper ridging tries to build across the eastern CONUS. Cold front will approach from the west on Sunday, then will become parallel to the upper flow and stall somewhere in the vicinity. As a result, expect increasing temperatures and rain chances early next week. Have generally confined POPs to the western CWA on Sunday, then have increased POPs across the board Sunday night through Tuesday as boundary nears and atmosphere moistens. Temperatures are expected to reach the middle to upper 80s Monday/Tuesday as surface dewpoints climb to near 70 degrees. Barnes && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 11, 5:56 AM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 556 AM CDT WED JUN 11 2014 ILZ027>031-036>038-040>043-047>053-121100- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-WOODFORD- 556 AM CDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY. HOWEVER...SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA FOR THURSDAY. THEN ANOTHER PERIOD OF THUNDERSTORMS IS POSSIBLE SUNDAY THROUGH TUESDAY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-054>057-061-121100- CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-SHELBY-VERMILION- 556 AM CDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY. HOWEVER...SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA FOR THURSDAY. THEN ANOTHER PERIOD OF THUNDERSTORMS IS POSSIBLE SUNDAY NIGHT THROUGH TUESDAY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-121100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 556 AM CDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY. HOWEVER...SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA FOR THURSDAY NIGHT. THEN ANOTHER PERIOD OF THUNDERSTORMS IS POSSIBLE SUNDAY NIGHT THROUGH TUESDAY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. AUTEN
In the hours before
Local storm report, Jun 11, 7:33 AM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
733 AM CDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN CASEY 39.30N 87.99W
06/11/2014 M2.37 INCH CLARK IL CO-OP OBSERVER
&&
JRPLocal storm report, Jun 11, 7:35 AM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
735 AM CDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN WINCHESTER 39.63N 90.46W
06/11/2014 M2.33 INCH SCOTT IL CO-OP OBSERVER
&&
JRPLocal storm report, Jun 11, 8:35 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
835 AM CDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 2 E JACKSONVILLE 39.73N 90.20W
06/11/2014 M4.35 INCH MORGAN IL CO-OP OBSERVER
&&
JRPLocal storm report, Jun 11, 8:36 AM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
836 AM CDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 2 E JACKSONVILLE 39.73N 90.20W
06/11/2014 M4.35 INCH MORGAN IL CO-OP OBSERVER
&&
JRPLocal storm report, Jun 11, 9:04 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
904 AM CDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 2 E JACKSONVILLE 39.73N 90.20W
06/11/2014 M4.35 INCH MORGAN IL CO-OP OBSERVER
0700 AM HEAVY RAIN JACKSONVILLE 39.73N 90.23W
06/11/2014 M4.00 INCH MORGAN IL CO-OP OBSERVER
0700 AM HEAVY RAIN WINCHESTER 39.63N 90.46W
06/11/2014 M2.33 INCH SCOTT IL CO-OP OBSERVER
0730 AM HEAVY RAIN CASEY 39.30N 87.99W
06/11/2014 M2.37 INCH CLARK IL CO-OP OBSERVER
&&
JRPLocal storm report, Jun 11, 10:41 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1041 AM CDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN E JACKSONVILLE 39.73N 90.23W
06/11/2014 M2.00 INCH MORGAN IL MESONET
0700 AM HEAVY RAIN W HOOPESTON 40.47N 87.67W
06/11/2014 M2.97 INCH VERMILION IL MESONET
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:07 PM CDT | Areal Flood Advisory | ILX | Edgar, Vermilion | 3 hr |
| Jun 10, 7:26 PM CDT | Flash Flood Warning | ILX | Morgan, Scott | 3 hr |
| Jun 11, 1:24 AM CDT | Areal Flood Advisory | ILX | Morgan, Scott | 7 hr |
Nearby
River Flood Warnings in Illinois, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.